After rehab, I went to a pain management doc and he tried me on Suboxone. About 2 hours later, I got so nauseated, I had to stop it. I have read many posts and not seen anything about this happening to anyone else. I had Lortab the first day I tried Suboxone. Is this why I got so sick or is there another reason? Are there people who can't take suboxone but can tolerate all types of opiates? I'm confused!!!
You need to detox from narcotics for about 5-10 days before taking Suboxone, otherwise it throws you into withdrawal. Suboxone contains two drugs. It has Naloxone in it , which is an opiate antagonist, meaning that if it is shot up, a person will get very sick, very quick. the other drug which I can't remember how to spell it right off hand Buprinorphine? Anyhow, that is the narcotic part, a small amount of narc, which prevents withdrawal. It could have been the fact that you took a narc with the sub that caused your illness, however, I get very I'll with it too, and I've been taking it for over a year now. I take Phenergan25mg tabs with it, or rather, I take it first, and then put the sub under my tongue. If you swallow the sub instead of letting it melt under your tongue, it doesn't work. Doctors don't like you to take Phenergan because it prevents the nausea related to narc. But since I don't ever plan on abusing any drug, it's o.k. I feel great and I'm sleeping better than I ever have. Gotta go, talk to you later, NIK
Hi Wannab - You may already have your answer, but just in case; Lortab is acetaminophen (the active ingredient in Tylenol) and Hydrochodone which is a narcotic analgesic. You must be completely narcotic free before starting Suboxone or you will have the unpleasant reaction you describe. The first question your doctor should have asked is "when did you take your last narcotic." The answer should be a minimum of 48 hours. Some people say 24 hours is an adequate time, but the longer you can tolerate the withdrawal from opiates before starting suboxone, the better you will feel when you do start them. Hope you are feeling better
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Apr 2010 • 3 answers
Posted 21 Jan 2011 • 3 answers
Posted 20 Nov 2011 • 4 answers
Posted 21 Nov 2011 • 3 answers
Posted 26 Mar 2012 • 7 answers